Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Kansas City, MO

April 3, 2001Henry County, Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2001, 6:57 AM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 6:57 AM CDT (11:57 UTC)
Expired
Apr 3, 2001, 8:00 AM CDT
In force
63 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henry County, MO, Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 12.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 031158
SVRMCI
MOC083-101-159-031300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 AM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI
  NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 800 AM CDT

* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LEETON...OR ABOUT 12 MILES NORTH OF
  CLINTON...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDSOR AT 710 AM CDT
  WHITEMAN AFB AT 720 AM CDT
  GREEN RIDGE AT 730 AM CDT
  LA MONTE AT 740 AM CDT
  DRESDEN AT 745 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

LAT...LON 3847 9362 3845 9353 3852 9327 3880 9330
          3881 9342 3879 9350 3872 9365 3853 9379

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:15 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 3, 4:15 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT TUE APR 3 2001

PCPN CHCS AND TEMPS WILL BE A CHALLENGE THRU SAT. CWA WILL RMN ON N
SIDE OF SFC WRMFNT TDY AND MOST OF TMRW. UPR FLOW PROGD TO BACK ACRS
OVR CNTRL US NEXT 48 HRS AND ALLOW FOR UPR RDG TO FORM OVR CWA. ILL
DEFINED WK SHORTWVS EXPCD TO MOV THRU SWLY UPR FLOW. TIMING WILL BE
DFCLT AT BEST. MODEL POPS REFLECT THIS WITH CHC POPS THRU THU. WILL
NOT DEVIATE MUCH FM CURRENT FCST OF MID RANGE CHC POPS.

WRMFNT CURRENTLY EXTDS FM SFC LOW OVR SE CRNR CO EWD ALG KS/OK BDR
AND INTO SW MO. CNVTN HAS DCRSD QUITE A BIT DURG THE PAST CPL OF
HRS. HWVR...H8 BNDRY OVR SRN CWA AND ISENTROPIC LIFT ON 300K SFC
WILL PROVIDE THE FUEL TO MAINTAIN LIFT/MRGNL INSTBY AS VORT LOBE
APCHS FM WRN KS. MORE STBL AMS OVR NRN MO WILL LIMIT TSTM DVLPMT SO
HV PULLED THEM FM THE FCST. NEB/N CNTRL KS CNVTN TIED TO SHRTWV
ROLLING EWD THRU WRN SD/NEB. STLT TREND SHOWS CLD TOPS WRMG OVR NEB
BUT NEW CELLS POPPING UP OVR N CNTRL KS. MODELS WKN THIS ACTVTY AS
IT MOVS INTO NW MO THIS MRNG. MODELS ALSO SUG SOME BINOVC COULD FORM
OVR SWRN CWA LT MRNG/ERY AFTN. THIS WOULD ALLOW AMS TO DSTBLZ AND
SET THE STAGE FOR PSBL LT AFTN/ERY EVE STG TSTM DVLPMT IN RGN OF BTR
LLVL MSTR CNVGNC. WOULD NOT BE SURPRISED IF ELEVATED ISOLD SVR
STORMS FORM OVR THIS AREA. FAVOR COOLER MAV TEMPS IN THE NE...OTRW
WILL TREND TWDS MOS GUID.

WED SHUD BE A BIT WRMR OVR SWRN CWA AS WRMFNT BGNS TO BULGE NWD THRU
KS. LTLCG IN TEMPS ACRS NE CNTYS BUT MAX TEMPS COULD BUST IN SWRN
CWA IF WRMFNT DOESNT MOV THRU AS CURRENTLY FCST. THINK WED EVE HAS
BTR CHC FOR MORE ACTV...READ PSBL SVR...TSTMS ALG/N OF WRMFNT.

CWA SHUD BE IN WRM SECTOR ON THU/FRI SO HV WMRD TEMPS ACCORDINGLY
INTO THE 70S. IF AVN IS CORRECT...FRI COULD BE VERY ACTV SVR WX DAY
FOR AT LEAST WRN CWA. POTENT STORM SYS PROGD TO EJECT NE THRU CNTRL
PLAINS WITH SGFNT UgPR LVL DYNAMCIS. MSTR/INSTBY WILL ALREADY BE IN
PLACE SO ALL 3 KEY INGREDIANTS WILL BE PRESENT FOR PTNL SVR WX
OUTBREAK.

.EAX...NONE.

JULY

In the hours before

Special weather statement, Apr 3, 6:00 AM CDT, 57 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT TUE APR 3 2001

FORECAST: WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT. THE THUNDERSTORMS SHOULD BE MORE NUMBEROUS TNOIGHT.  THE
STORMS MAY APPROACH SEVERE LEVELS SOUTH OF A MOUND CITY KANSAS TO
BUTLER TO CLINTON MISSOURI LINE THIS AFTERNOON AND TONIGHT WITH THE
PRIMARY THREAT BEING HAIL UP TO ONE-HALF INCH IN DIAMETER.

DISCUSSION: A WARM FRONT ALONG THE MISSOURI-ARKANSAS BORDER WILL
MOVE LITTLE THROUGH TONIGHT AS WARM AND INCREASINGLY MOIST AIR
OVERRIDES THE FRONT. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE OF
THE WEEK AS THE WARM FRONT REMAINS IN THE VICINITY. SOME OF THE
STORMS MAY PRODUCE LARGE HAIL TUESDAY AND WEDNESDAY. THE POTENTIAL
ALSO EXISTS FOR STRONG THUNDERSTORMS TOWARDS THE WEEKEND. LATER
OUTLOOKS WILL CONTAIN ADDITIONAL INFORMATION.

JULY

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GMOV/EAX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:31 AM CDTSevere Thunderstorm WarningEAXCass, Jackson44 min
Apr 3, 8:31 AM CDTSevere Thunderstorm WarningEAXClay, Platte44 min
Apr 3, 9:33 AM CDTSevere Thunderstorm WarningEAXJohnson42 min
Apr 3, 9:48 AM CDTFlash Flood WarningEAXJackson4 hr
Apr 3, 10:18 AM CDTSevere Thunderstorm WarningEAXPettis57 min
Apr 3, 10:30 AM CDTSevere Thunderstorm WarningEAXJohnson45 min
Apr 3, 11:06 AM CDTSevere Thunderstorm WarningEAXHenry39 min
Apr 3, 11:12 AM CDTSevere Thunderstorm WarningEAXPettis63 min
Apr 3, 11:19 AM CDTFlash Flood WarningEAXPettis3 hr
Apr 3, 5:39 PM CDTFlash Flood WarningEAXJohnson4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.